Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at May 7, 2012, 6:01 PM EDT for Boyd County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- May 7, 2012, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
County Boyd County, KY
The radar
The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877
WWUS81 KRLX 072201
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT MON MAY 7 2012
KYZ101>103-105-OHZ087-072245-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
601 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTH CENTRAL LAWRENCE...
SOUTHEASTERN CARTER...SOUTHEASTERN GREENUP AND SOUTHWESTERN LAWRENCE
COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF GRAYSON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR RUSH AROUND 605 PM...PRINCESS AROUND 615
PM...CANNONSBURG AROUND 620 PM...SUMMIT AROUND 625 PM...ASHLAND
AROUND 630 PM AND COAL GROVE AROUND 635 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
177 AND 191 IN KENTUCKY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3825 8292 3864 8270 3847 8243 3841 8251
3840 8256 3842 8260 3835 8260 3833 8259
3816 8278
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 7, 2:50 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 7, 2:50 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 250 PM EDT MON MAY 7 2012 .SYNOPSIS... PREFRONTAL CONVECTION INTO THIS EVENING. COLD FRONT CREEPS THROUGH TUESDAY AND EXITS ON WEDNESDAY. COOLER AND FRESHER AIR MOVES OUR WAY WEDNESDAY NIGHT. HIGH PRESSURE BUILDS IN THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... RADAR AND SAT IMAGERY SHOWING SOME ISOLD CONVECTION FIRING OVER THE EASTERN MOUNTAINS. WEAK BOUNDARIES TO OUR WEST OVER SOUTHERN OH ARE ALSO HELPING TO GENERATE MORE ORGANIZED CONVECTION IN A MOIST AND UNSTABLE AIRMASS. DECENT SFC HEATING HAS OCCURRED AHEAD OF BOUNDARY AND WEAK SHEAR ENVIRONMENT IS IN PLACE. MAIN FOCUS FOR CONVECTION WILL BE ACROSS SOUTHEAST OH AND CENTRAL WV. AS FRONT MAKES ITS APPROACH LATE TONIGHT AND SLOWLY TRANSITIONS ACROSS THE FORECAST AREA DURING THE EARLY MORNING HOURS. MODELS IN PRETTY CLOSE AGREEMENT IN TIMING FRONT ACROSS. FOR TEMPS... INHERITED FCSTS AND GUIDANCE REFLECT CURRENT TRENDS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... SYSTEM AND COLD FRONT A TAD SLOWER AGAIN ON PROGRESSION THROUGH THE CWA. BUT BY TUESDAY NIGHT...COLD FRONT SHOULD BE ALONG OR JUST PAST OUR MOUNTAIN ZONES. KEPT POPS MAINLY WITH THE FRONT. FRONT SLOWS AS WAVE MOVES UP ALONG IT TUESDAY NIGHT AND INTO WENDESDAY. ALSO WEAK UPPER LEVEL DISTURBANCE ROTATES THROUGH THE GREAT LAKES ON WEDNESDAY AS WELL. KEPT CHC TO SLGT CHC ALONG THE MOUNTAINS AND INTRODUCED SLGHT CHC POPS ACROSS EXTREME SE OH ZONES DURING THE DAY ON WEDNESDAY. DRYING TO THE WEST AND SW ..AS HIGH PRESSURE STARTS TO BUILD INTO THE REGION BY WEDNESDAY NIGHT. SYSTEM FINALLY EXITS WEDNESDAY NIGHT WITH MUCH DRIER AND COOLER AIR WORKING ITS WAY IN. TEMPS A TAD COOLER ON THURSDAYWITH HIGH PRESSURE IN CONTROL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SFC HIGH IN CONTROL THROUGH SATURDAY. GRADUAL WARMUP EXPECTED INTO THE WEEKEND...AS FLOW SHIFTS TO THE SW. THURSDAY NIGHT BEFORE THE WARM UP...WE COULD SEE SOME FROST OR FREEZE CONDITIONS ACROSS THE NORTHERN MOUNTAINS. THIS MAY BE A POSSIBLITY AS WELL ON FRIDAY NIGHT. COLD FRONT PASSES THROUGH ON SUNDAY...BRINGING THE CHANCE FOR MORE SHOWERS OR THUNDERSTORMS TO THE CWA. TEMPERATURES ARE EXPECTED TO BE ON THE WARM SIDE SUNDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... MODERATELY MOIST AND UNSTABLE AIRMASS IN PLACE...AS A COLD FRONT MOVES IN FROM THE WEST. ISOLD AFTERNOON CONVECTION HAS FIRED OVER THE NE MOUNTAINS OF WV...AND ISOLD CONV ALSO FOUND OVER SE OH AS FORCING FROM WEAK OUTFLOWS HELP TRIGGER ACTIVITY. KEPT VFR CONDITIONS IN TAFS...WITH MENTION OF AFTERNOON CONVECTION INVOF SITES FOR THE REST OF THE AFTERNOON. ACTIVITY IN THE EAST SHOULD DIE DOWN WITH THE LOSS OF DIURNAL HEATING. HOWEVER...FORCING FROM FRONT APPROACHING FROM THE WEST WILL HELP KEEP SHOWER AND CONVECTIVE ACTIVITY IN PLACE ACROSS WESTERN SITES DURING THE OVERNIGHT HOURS. AREAS OF MVFR IN LOWERED CEILINGS AND VISBY VALUES WILL RESULT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: ISOLD CONVECTION MAY BRIEFLY LOWER CIG AND VISBY VALUES TO IFR THIS AFTERNOON AND TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M M M H H H H H HTS CONSISTENCY M M M M M M M H H H H H BKW CONSISTENCY L L L M L L L H H H H H EKN CONSISTENCY L L L M M M M H H H H H PKB CONSISTENCY M M M M M M M H H H H M CKB CONSISTENCY M M M M M M M H H H H H AFTER 18Z TUESDAY... IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS TUESDAY...AND LINGERING OVER THE MOUNTAINOUS COUNTIES THROUGH TUESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/KMC NEAR TERM...KMC SHORT TERM...JS LONG TERM...JS/30 AVIATION...KMC
Hazardous weather outlook, May 7, 3:02 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EDT MON MAY 7 2012 VAZ003-004-WVZ013>020-024>037-039-040-081915- DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- 302 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVIER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON TUESDAY INTO TUESDAY EVENING. A FLASH FLOOD WATCH MAY BE POSTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-081915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER- 302 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVIER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON TUESDAY INTO TUESDAY EVENING. A FLASH FLOOD WATCH MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-081915- WEBSTER-POCAHONTAS-RANDOLPH- 302 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS OR THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT MAY BECOME HEAVY. A FLASH FLOOD WATCH WOULD BE POSTED IF SMALL STREAM FLOODING BECOMES MORE LIKELY. COOLER AIR WILL BE FELT TO ROUND OUT THE WORK WEEK. A FROST ADVISORY MAY BE NEEDED THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 7, 3:26 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT MON MAY 7 2012
WVZ028-038-039-072015-
BRAXTON WV-UPSHUR WV-WEBSTER WV-
326 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEBSTER...SOUTHEASTERN
BRAXTON AND SOUTHWESTERN UPSHUR COUNTIES...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SUTTON...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR DIANA AROUND 345 PM...HACKER VALLEY AROUND
400 PM...HOLLY RIVER STATE PARK AROUND 410 PM AND EDEN AROUND 415 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8061 3864 8066 3875 8046 3872 8044
3873 8042 3872 8041 3874 8039 3878 8041
3880 8036 3860 8024
26Special weather statement, May 7, 3:43 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON MAY 7 2012
OHZ066-072030-
PERRY OH-
343 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOMERSET...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL PERRY
COUNTY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
3982 8209 3974 8236 3977 8241 3983 8241
3983 8245 3984 8248 3993 8247 3994 8245
26Special weather statement, May 7, 5:52 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT MON MAY 7 2012
OHZ066-072230-
PERRY OH-
552 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOMERSET...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR JUNCTION CITY AROUND 600 PM...SOMERSET AROUND
605 PM...NEW LEXINGTON AROUND 615 PM...PERRY STATE FOREST AROUND 620
PM AND CROOKSVILLE AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3989 8216 3983 8216 3983 8209 3981 8207
3973 8208 3973 8203 3970 8203 3966 8238
3973 8238 3975 8241 3982 8241
26Special weather statement, May 7, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT MON MAY 7 2012
KYZ101>103-105-OHZ087-072245-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
601 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTH CENTRAL LAWRENCE...
SOUTHEASTERN CARTER...SOUTHEASTERN GREENUP AND SOUTHWESTERN LAWRENCE
COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF GRAYSON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR RUSH AROUND 605 PM...PRINCESS AROUND 615
PM...CANNONSBURG AROUND 620 PM...SUMMIT AROUND 625 PM...ASHLAND
AROUND 630 PM AND COAL GROVE AROUND 635 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
177 AND 191 IN KENTUCKY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3825 8292 3864 8270 3847 8243 3841 8251
3840 8256 3842 8260 3835 8260 3833 8259
3816 8278
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:26 PM EDT | Special Weather Statement | RLX | Webster | 49 min |
| May 7, 3:43 PM EDT | Special Weather Statement | RLX | Perry | 47 min |
| May 7, 5:52 PM EDT | Special Weather Statement | RLX | Perry | 38 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.